MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. MRXPERION MR INJECTION SYSTEM

BAYER MEDICAL CARE INC. MRXPERION MR INJECTION SYSTEM
Model Number 86410036
Medical Device Problem Codes Insufficient Device Problem Information (3190); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer radiology was notified of an injury that occurred to a technologist while a medrad® mrxperion injection system serial number (b)(6) was in use.The customer reported that, as the technologist was moving the injector after completing a procedure, the wheels became "stuck," and the injector lifted off of the floor.As the technologist was attempting to steady the injector back onto the floor, the injector landed on top of her foot (side unknown).The technologist was referred to urgent care at which time an x-ray confirmed a fractured fifth digit (toe).The technologist has returned to work with no further issues reported.
 
Additional Manufacturer Narrative
This investigation remains in progress.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Additional Manufacturer Narrative
This invesitgation remains in process upon receipt of the returned product.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer radiology was notified of an injury that occurred to a technologist while a medrad® mrxperion injection system (serial number 310405) was in use.The customer reported that, as the technologist was moving the injector after completing a procedure, the wheels became "stuck," and the injector lifted off of the floor.As the technologist was attempting to steady the injector back onto the floor, the injector landed on top of her foot (side unknown).The technologist was referred to urgent care at which time an x-ray confirmed a fractured fifth digit (toe).The technologist has returned to work with no further issues reported.
 
Additional Manufacturer Narrative
A bayer service representative visited the site on november 15, 2023, at which time the four casters were replaced and proper injector operation was verified.While communicating with the customer, bayer service found that, at the time of the incident, the user was holding the pedestal above the point indicated by the label on the pedestal arm.Additionally, the injector head was not oriented above the base of the system but was extended away from the injector base while the injector was being moved.Bayer product analysis received and examined the returned casters.Visual examination found the casters to be in good overall condition with no visual defects or issues identified.Functional testing of the returned casters after installation onto a lab stock medrad® mrxperion injection system found that, when the injector head is oriented above the base of the system as per the mrxperion injection system operation manual, the unit moves freely, and the base stays grounded.However, when the system was tested with the injector head extended away from the injector base in contradiction with the instructions for use within the medrad® mrxperion operation manual, the base had the potential to lift off the ground which is what occurred in this reported case.The mrxperion injector system operation manual cautions the user as follows: prior to moving the system, ensure that: the injector head is sitting above the base of the system (ref: figure 4 - 3 located under the file attachments section of this mdr report.File name - mrxperion operation manual reference photo).Once the injector head column is in place, move the system by holding the handle or by holding the pedestal below the point indicated by the label on the pedestal arm.To rotate the injector head column, turn the knob at the base of the injector head column counterclockwise to unlock it.Rotate the injector head column so the injector head sits above the base.Once the injector head has been moved into place, turn the knob clockwise to lock the column to prevent the injector head from rotating above the column.Locking the column prevents rotating the injector head about the column.Lock the casters at the base of the unit to prevent unintended movement.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer radiology was notified of an injury that occurred to a technologist while a medrad® mrxperion injection system (serial number (b)(6)) was in use.The customer reported that, as the technologist was moving the injector after completing a procedure, the wheels became "stuck," and the injector lifted off of the floor.As the technologist was attempting to steady the injector back onto the floor, the injector landed on top of her foot (side unknown).The technologist was referred to urgent care at which time an x-ray confirmed a fractured fifth digit (toe).The technologist has returned to work with no further issues reported.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Correction: for udi data discrepancy/mismatch on previously submitted mdr and to ensure the device identification data is in alignment with gudid.

Brand Name
MRXPERION MR INJECTION SYSTEM
Common Device Name
MRXPERION MR INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
one bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
one bayer drive
indianola, PA 15051
7249408677
MDR Report Key18291927
Report Number2520313-2023-00033
Device Sequence Number6189567
Product Code DXT
UDI-Device Identifier00616258021355
UDI-Public(01)00616258021355(11)210629
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143538
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86410036
Device Catalogue NumberMRXPERION
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2023
Supplement Date Received by Manufacturer12/04/2023
01/10/2024
Not provided
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date12/20/2023
01/25/2024
09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown